Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 223, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 2, 2009, 3:33 PM CDT for Okaloosa County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2009, 3:33 PM CDT (20:33 UTC)
- Expired
- Jul 2, 2009, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:45 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 2, 12:45 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1245 PM CDT THU JUL 2 2009 .UPDATE...PACKAGE WILL BE UPDATED SHORTLY TO CLEAN UP SOME WORDING ISSUES. WILL TAKE INTO ACCOUNT A DRIER SLUG OF AIR OVER THE MS/AL STATE LINE. /16 && .AVIATION...(18Z ISSUANCE) WEAK FRONT MOVING SOUTH OVER MS/AL/GA ATTM WILL BRING AN INCREASED CHANCE FOR TSRA LATER THIS AFTERNOON/EVENING...MAINLY OVER THE EASTERN THIRD OF THE FA. FEEL RAIN CHANCE WILL BE SQUASHED BY DRIER SLUG OVER THE MS/AL STATE LINE. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 2, 4:54 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 454 AM CDT THU JUL 02 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-031000- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 454 AM CDT THU JUL 02 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AS WELL AS THE ADJACENT GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 2, 1:42 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 142 PM CDT THU JUL 2 2009 FLZ006-021930- COASTAL OKALOOSA- INCLUDING THE CITIES OF...DESTIN AND FORT WALTON BEACH... 142 PM CDT THU JUL 2 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA COUNTY... AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 18 MILES NORTH OF WRIGHT TO VALPARAISO...MOVING EAST-SOUTHEAST AT 10 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... NICEVILLE AND SEMINOLE THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, Jul 2, 1:59 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
159 PM CDT THU JUL 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 15 N VALPARAISO 30.51N 86.50W
07/02/2009 E0.50 INCH OKALOOSA FL PUBLIC
PUBLIC REPORT OF DIME SIZED HAIL ON STATE ROUTE 85.
&&
SAMLocal storm report, Jul 2, 2:58 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT THU JUL 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 7 N VALPARAISO 30.61N 86.50W
07/02/2009 E0.75 INCH OKALOOSA FL PUBLIC
THREE QUARTER INCH HAIL REPORTED BY EGLIN AFB EMPLOYEE
ENROUTE TO WORK.
&&
GENEJThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:03 PM CDT | Special Marine Warning | MOB | 42 min | |
| Jul 2, 3:36 PM CDT | Special Marine Warning | MOB | 24 min | |
| Jul 2, 4:00 PM CDT | Special Marine Warning | MOB | 60 min | |
| Jul 2, 4:53 PM CDT | Special Marine Warning | MOB | 37 min | |
| Jul 2, 5:56 PM CDT | Special Marine Warning | MOB | 64 min | |
| Jul 2, 6:00 PM CDT | Special Marine Warning | MOB | 48 min | |
| Jul 2, 6:31 PM CDT | Special Marine Warning | MOB | 49 min | |
| Jul 2, 1:56 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 34 min |
| Jul 2, 2:21 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 24 min |
| Jul 2, 2:39 PM CDT | Flash Flood Warning | MOB | Okaloosa | 36 min |
| Jul 2, 2:41 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 34 min |
| Jul 2, 3:05 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 25 min |
| Jul 2, 3:11 PM CDT | Flash Flood Warning | MOB | Okaloosa | 34 min |
| Jul 2, 3:56 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 49 min |
| Jul 2, 4:47 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 28 min |
| Jul 2, 4:01 PM CDT | Severe Thunderstorm Warning | MOB | Stone | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.